Alert archive / Utah / Flash Flood Warnings in 2018
Flash Flood Warning 47, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 25, 2018, 3:51 PM MDT for Wayne County, Utah. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2018, 3:51 PM MDT (21:51 UTC)
- Expired
- Jul 25, 2018, 5:15 PM MDT
- In force
- 84 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Wayne County, UT
The radar
The Cedar City radar (KICX), 159 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.9 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -274 J/kg
- Mixed-layer LCL
- 2612 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
550
WGUS55 KSLC 252151
FFWSLC
UTC055-252315-
/O.NEW.KSLC.FF.W.0047.180725T2151Z-180725T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Salt Lake City UT
351 PM MDT WED JUL 25 2018
The National Weather Service in Salt Lake City has issued a
* Flash Flood Warning for...
Western Wayne County in southern Utah...
* Until 515 PM MDT
* At 349 PM MDT, Capitol Reef National Park Rangers reported flash
flooding along Sulphur Creek.
* Some locations that will experience flooding include...
Sulphur Creek to it's confluence with the Fremont River near
Fruita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for flooding even in locations not receiving rain. Dry
washes, streams, and rivers can become raging killer currents in a
matter of minutes, even from distant rainfall.
&&
LAT...LON 3831 11123 3827 11125 3830 11136 3833 11136
$$
MPS2 follow-up statements
270 WGUS75 KSLC 252239 FFSSLC Flash Flood Statement National Weather Service Salt Lake City UT 439 PM MDT WED JUL 25 2018 UTC055-252315- /O.CON.KSLC.FF.W.0047.000000T0000Z-180725T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wayne UT- 439 PM MDT WED JUL 25 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR WESTERN WAYNE COUNTY... At 436 PM MDT, National Weather Service Doppler Radar indicated showers and thunderstorms have moved out of the Sulphur Creek drainage, however excessive runoff from earlier storms is likely still resulting in high flows along Sulphur Creek to it's confluence with the Fremont River in Fruita. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for flooding even in locations not receiving rain. Dry washes, streams, and rivers can become raging killer currents in a matter of minutes, even from distant rainfall. && LAT...LON 3831 11123 3827 11125 3830 11136 3833 11136 $$ MPS
858 WGUS75 KSLC 252313 FFSSLC Flash Flood Statement National Weather Service Salt Lake City UT 513 PM MDT WED JUL 25 2018 UTC055-252323- /O.EXP.KSLC.FF.W.0047.000000T0000Z-180725T2315Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Wayne UT- 513 PM MDT WED JUL 25 2018 ...THE FLASH FLOOD WARNING FOR WESTERN WAYNE COUNTY WILL EXPIRE AT 515 PM MDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3831 11123 3827 11125 3830 11136 3833 11136 $$ MPS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:29 PM MDT, 22 minutes earlier.
Area forecast discussion, Jul 25, 3:29 PM MDT, 22 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 329 PM MDT Wed Jul 25 2018 .SYNOPSIS...A ridge of high pressure centered over Arizona will move slowly westward through the week. This will effectively shut off the monsoonal flow through this weekend bringing hot and drier conditions to the region. && .SHORT TERM (Through 12Z Saturday)...A mid level ridge centered across Arizona this afternoon will slowly retrograde and amplify across Nevada through the remainder of the week. The net result will be a continued drying trend across the forecast area within a mean west-northwest flow aloft. This will result in an overall decrease in afternoon/evening convection with storms becoming increasingly tied to the higher terrain Thursday into Friday. Meanwhile temperatures will continue to run a few degrees above normal across the forecast area. For this evening, scattered convection across southern Utah should dissipate quickly with the loss of daytime heating. Meanwhile storms currently firing across northeast NV into northwest UT will continue to spread east, impacting areas near the Idaho border including the Cache Valley through this evening. Maintained slight chance PoPs for these areas while keeping the threat of precip out of the Wasatch Front, although will need to monitor this closely as the remainder of the afternoon and evening progresses. .LONG TERM (After 12Z Saturday)...The ridge axis should still be west of the forecast area on Saturday, keeping a generally westerly flow over the forecast area and allowing for the drying trend to continue. Overall, EC continues to be more bullish with the drying trend compared to the GFS, which keeps a bit more of a southerly component to the flow aloft. Lately the EC seems to be a bit quick in drying things out, so have leaned toward the GFS idea for the afternoon package. Because of this, have bumped up POPs slightly for the weekend period, but all guidance shows limited convective development at best on Monday. By Tuesday, the ridge axis is supposed to move just east of the forecast area after slowly shifting east over the weekend. The resultant shift in the flow aloft to southerly would allow moisture to increase over the forecast area, and have shown a trend of increasing POPs through day seven. Under the influence of the ridge, temperatures should be near to a few degrees above seasonal normals for most locations through the extended period, with temperatures warmest over far southern Utah. && .AVIATION...Northwest winds in place at the KSLC terminal this afternoon should persist into the early evening before shifting to the southeast between 03z and 04z. VFR conditions are expected through the afternoon and evening hours under mid and high clouds mostly associated with the terrain north and east of the terminal. && .FIRE WEATHER...High pressure centered over Arizona will gradually build westward and strengthen through the end of the week. This will result in a northwest flow aloft across the forecast area through Friday, which will maintain hot temperatures, but continue to dry out the airmass through the end of the week. This high will shift overhead during the upcoming weekend maintaining hot and dry conditions into early next week. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Excessive Heat Warning until 10 PM MDT Thursday for UTZ019-021. WY...None. && Seaman/Traphagan For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 25, 5:35 AM MDT, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 535 AM MDT Wed Jul 25 2018 UTZ001>016-019>021-517-518-WYZ021-261300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 535 AM MDT Wed Jul 25 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms will remain possible. Gusty winds, small hail, and brief heavy rain will be possible with the stronger storms. Hot temperatures will remain in place across much of the area today which is expected to bring an increased threat of heat- related illnesses, especially across Utah's Dixie and the Lake Powell area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Temperatures will remain elevated through the period. Consecutive days of warm temperatures during both the daytime and overnight hours will continue to lead to an increased threat of heat-related illnesses, especially across Utah's Dixie and the Lake Powell area through at least Thursday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Flash Flood Warnings in Utah, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.